Page 2 of 4 FirstFirst 1234 LastLast
Results 11 to 20 of 34

Thread: Spasticity/rigidity help Wise, RNs, everyone!

  1. #11

    Finally got ahold of the neuros office

    They finally called me back about something more for spasticity. I asked for Valium only to be taken at night. They said they would rather have me try Zanaflex first, even tho I already had tried Tizanidine 4mg (the generic of Zanaflex) up to 3X a day and it did nothing at all so spent a couple weeks titrating up then a couple weeks tapering back off. Now I get to titrate some Zanaflex!!! Whoopie!!!!!
    "What has happened, has happened; What I am going through, I shall rise above; And what will come, I will meet with courage"~Hazrat Inayat Kahn

  2. #12
    Oh Snuz, the frustration you must be feeling! I hope to high heaven that the titration process will be manageable and that the Zanaflex will WORK!

  3. #13
    Senior Member
    Join Date
    Sep 2007
    Location
    Fithian, IL
    Posts
    1,967
    Zanaflex constipated David within just a couple of days. Enough that it scared me and I told them no, that won't work. Hope you find some relief soon.

  4. #14
    I went to the pharmacy and was told that I couldn't have my Gabapentin because I switched Drs. and the old one said no ,even tho I had 4 refills, and they didn't know who else to ask for approval, my Drs. share the same PA who handles my meds. Then I also couldn't have the Zanaflex because it was a brand name and my insurance had turned it down!!!!!!!!!!!! So here it is Saturday and I will have to wait 'til Monday to TRY to reach my Drs. office and someone who cares!!!!!!!!!!!! I'm not happy. Thank you for listening...lol!
    Last edited by Snuz; 10-30-2010 at 04:26 PM. Reason: left something out
    "What has happened, has happened; What I am going through, I shall rise above; And what will come, I will meet with courage"~Hazrat Inayat Kahn

  5. #15
    There must be someone taking call for your doctor, if the doctor himself isn't on call...I would tell the answering service that this is an emergency situation (and I believe it truly is) because your entire torso is spastic and you simply can't go through a weekend without the meds.

  6. #16
    Quote Originally Posted by Bonnette View Post
    There must be someone taking call for your doctor, if the doctor himself isn't on call...I would tell the answering service that this is an emergency situation (and I believe it truly is) because your entire torso is spastic and you simply can't go through a weekend without the meds.
    Thanks Bonnette, I do have my Baclofen that I could take more of and about 3 days of Gabapentin still...so I'll be o.k....it's just the principle (sp) of the thing.
    "What has happened, has happened; What I am going through, I shall rise above; And what will come, I will meet with courage"~Hazrat Inayat Kahn

  7. #17
    Senior Member
    Join Date
    Sep 2007
    Location
    Fithian, IL
    Posts
    1,967
    At least you got something but I thought the insurance companies couldn't turn it down if you had a trial and error of the generic? Hopefully you get somewhere Monday a.m. I am sorta having the same issues. I called the Dr. Friday a.m. because David seems to be really agitated lately and was wondering if we could up his anti depressant. I called around 10 a.m. and it was 4:40 p.m. before the nurse called back only to tell me the Dr. was already gone for the day but she would talk to her Monday a.m. and let me know. Mind you its ok, we have his anti depressant already but it is awful around here. He is pissed one minute, crying the next and happy the next. Really is unbearable, like walking around on egg shells not knowing what is next. So like you, we will be ok, but its just the principle of it...

  8. #18
    Senior Member
    Join Date
    May 2005
    Location
    United Kingdom
    Posts
    224
    Quote Originally Posted by MSWIFE1 View Post
    Zanaflex constipated David within just a couple of days. Enough that it scared me and I told them no, that won't work. Hope you find some relief soon.
    I've recently been put on Zanaflex as my neuro didn't want me to increase my Baclofen dose beyond 120mg a day. Initially the Zanaflex caused constipation, tho' not in the normal sense, in fact my bowels were better behaved than previously which I was quite happy about, but as I increased the Zanaflex dose the bowel problems started.

    I found taking the last one at night on a empty stomach caused a major dose of the trots the following morning, so bad I barely dared going downstairs for the first couple of hours and leaving the house was out of the question. Taking it with a biscuit or even a sandwich was no good, only a full meal would mean no problems, but doing that regularly is a big no-no. I've ended up taking my Zanaflex, instead of the three doses as recommended (breakfast, mid afternoon and late evening) the first with my breakfast and the last with my evening meal.

    Ian

  9. #19
    Senior Member
    Join Date
    Sep 2007
    Location
    Fithian, IL
    Posts
    1,967
    Thanks Ian it scared us to much as it was the bowels shutting down and becoming compacted that put David in the hospital and major MS flare up, actually the true onset.

    It just happened to be Halloween five years ago and then by November 7th, he couldn't walk, talk, eat, see, breath, move his legs, arms, control bladder or bowels. Things much better today, but we don't won't to do anything that would provoke that again.

  10. #20

    How many people have had bowel trouble w/ Zanaflex?

    The generic of Zanaflex made it nearly impossible to (go) for days...after what David and others have gone through it scares me. But, if it does what it's designed to do with spasticity I'll try to work it out (literally)!! Constipation makes me cranky and uncomfortable.

    Today I called the neuro again to straighten out the other meds too so I can get what I need. We'll see what happens tomorrow.
    "What has happened, has happened; What I am going through, I shall rise above; And what will come, I will meet with courage"~Hazrat Inayat Kahn

Similar Threads

  1. Replies: 1
    Last Post: 10-28-2005, 11:37 PM
  2. Wise, nurses--My life consumed by spasticity
    By David Varner Jr. in forum Care
    Replies: 1
    Last Post: 07-04-2005, 04:39 PM
  3. Replies: 0
    Last Post: 10-26-2004, 08:39 PM
  4. Replies: 2
    Last Post: 06-23-2004, 01:19 PM
  5. Replies: 1
    Last Post: 06-23-2004, 11:41 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •